On Shanks' algorithm for computing the continued fraction of log b a

Jackson, Terrence and Matthews, Keith (2002) On Shanks' algorithm for computing the continued fraction of log b a. Journal of Integer Sequences, 5 2.7: 1-9.

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ61280_OA.pdf Full text (open access) application/pdf 200.45KB 60
Author Jackson, Terrence
Matthews, Keith
Title On Shanks' algorithm for computing the continued fraction of log b a
Formatted title
On Shanks' algorithm for computing the continued fraction of logba
Journal name Journal of Integer Sequences   Check publisher's open access policy
ISSN 1530-7638
Publication date 2002-12-10
Sub-type Article (original research)
Open Access Status File (Publisher version)
Volume 5
Issue 2.7
Start page 1
End page 9
Total pages 9
Editor J. O. Shallit
Place of publication Waterloo, ON, Canada
Publisher Department of Computer Science, University of Waterloo
Collection year 2002
Language eng
Subject C1
230102 Number Theory And Field Theory
780101 Mathematical sciences
Formatted abstract
We give a more practical variant of Shanks' 1954 algorithm for computing the continued fraction of log_b a, for integers a > b > 1, using the floor and ceiling functions and an integer parameter c > 1. The variant, when repeated for a few values of c = 10r, enables one to guess if log_b a is rational and to find approximately r partial quotients.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Physical Sciences Publications
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Tue, 14 Aug 2007, 17:05:35 EST